MAUDE Adverse Event Report: CONMED CORPORATION 19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED CORPORATION 19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 5071-181
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.
 
Event or Problem Description
The customer reported that the (b)(4), 19.5 x 86 x 1.27mm (.050 inch) oscillator blade, qty 5, broke during a total knee arthroplasty procedure on (b)(6) 2018.This occurred while the surgeon was cutting the femur with a guide.The breakage was removed from the surgical site causing a slight delay in the procedure.It is reported that there was not any surgical intervention required for this incident and neither the patient nor the user sustained any injury caused by the breakage.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The evaluation of the returned, used device found the blade has one broken tooth and one bent tooth.The broken tooth was not returned.The blade has damage on both sides of the blade surface.The examination was performed per specification.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.A lot history review found there are two complaints for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of two complaints, regarding two devices, for this device family and failure mode.During this same time frame 149,319 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00001.Per the instructions for use, the user is advised the following: warnings: do not use the equipment if, upon receipt, the package is opened, damaged, or shows any signs of tampering precautions: refer to the appropriate conmed linvatec handpiece instruction manual for device specific warnings.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773
MDR Report Key7502107
Report Number1017294-2018-00059
Device Sequence Number16179972
Product Code GFA
UDI-Device Identifier10845854009086
UDI-Public(01)10845854009086(17)230319(10)916757
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/19/2023
Device Model Number5071-181
Device Catalogue Number00507118100
Device Lot Number916757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date05/29/2018
Patient Sequence Number1